I take 100mcg of synthriod daily to suppress a goiter. My doc added estrogen because I had my ovaries removed and I am adjusting ok but wanted to educated myself a little more.
I have a hard time keeping any weight on (I've lost 35 pounds so far) and I'm hungry again not long after eating a good meal. I would love to put some weight back on as this is too much and I'm to thin. I know most people have the opposite problem so I've been afraid ask.
I go for my blood work this week (thyroid) but I have to say I think somehting needs tweaking. I want to eat constantly and have not put on any weight.
Is it possible estrogen interferres with the synthroid? Which one gets tweaked?
Thanks for any information.
T4T3-just wanted to say we are from the same part of the country.... hormone hell. For me it seems I have fallen off the AI cliff. I am in free fall. I am 55 and at the rate I am collecting problems--hashimoto's , sjogren's, severe osteoporosis, and now a 3 cm mass in my neck
well---at this point phys. health doesn't seem to be my strong suit--I am developing other aspects of myself like trying to deal with all this without completely losing it! And, it is a daily piece of work. I feel like I am in AA--one day at a time but it should be called
I am at a real low point--this stuff has so piled up and my med help is less than desired.
Last edited by osteoblast; 07-12-2008 at 12:42 AM.
I noticed you posted at 2:41 am----do you have a hard time getting to sleep, staying asleep?
What other symptoms have you got going on?
Sorry we're in the same neighborhood---Hell describes it quite well!
(PS---I'm 52---so I know a lot of doctors want to tell you that it's just "getting old"---my mother is 85---and she is in better health than me!!!---what gives?)
T4T3-I don't know if you were talking to me about posting in the wee hrs. of the am--but it wasn't me. My sleep is ok , I try to really ex. alot and tire myself out during the day, and keep regular sleep hrs. Now with this neck mass I have alot of anxiety, dr. scripted clonazepam for sleep at low dose .5 it helps. But, it destroys my dreams. Once this mass/mess gets clarified and I have surgery , then I get off the clonazepam.But for sleep it does work and it gives me no hang over in the am.
Yea-we are from the same neighborhood hormone hell.
VRL----I am 55 and several years post meno with severe bone loss , hashi's and sjogrens.
I recently started hrt. I use the vivelle dot patch .075 and so there is no question about separating it from synthroid. Different metabolism for it than the oral I have read. To date, it hasn't much effected my TSH level that I can tell.
Maybe the patch would be easier for you??
I really wonder if you have not gone hyperthyroid-with your weight loss and your eating all the time. Are you also having trouble sleeping and are you pretty tensed up, climbing the wall so to speak?
When my synthroid dose was too high-all those things happened to me, couldn't sleep, couldn't stop eating, no weight gain, climbing the wall.
Well your tsh and t3 and t4 should tell the tale , post with your results.If it is not your thyroid levels then---
Maybe one step is to see a nutritionist and go over your intake and then if she/he cannot solve this then maybe they can help you figure it out and think of a referral to a doc who could resolve this. Dont' let yourself lose too much weight, you are probably also losing muscle and perhaps bone. So it is serious.
Last edited by osteoblast; 07-13-2008 at 02:46 PM.
Yeah, the "time" on your post showed 2:41AM---so I thought maybe you were up all hours of the night like some folks I know.
I guess the time I saw doesn't take in the factor of different "time zones"...
BTW, I'm on the Vivelle .075 patch---I've been on "oral" estrogen replacement---and it is a NO-NO as per one of the big endocrine professional organizations---patch or cream is the best for your body. Kind of surprised at how many of the endos I've seen who've insisted on oral estrogen---even though the organizations they belong to warn against it.
I guess that's just one more reason to double check things...
Good luck with everything everyone!
Suey77- No one has ever told me to separate the two, however I do take them apart. The synthriod was prescribed to supress a goiter and it has done a great job for many years. Never noticed a problem.
The estrogen patch was not strong enough and I couldn't get a doc to let me wear more than one patch. Even for a short time till I adjust to this surgical menopause. I have no other health problems (highblood pressure etc. ).
I had no choice but to use premarin. I was so uncomfortable and out of my mind. So now I have my mind back and reached a leval of comfort I can live with, but it feels like my motabolizim is in high gear. Oh well, I have picked my poison.
Went for my blood work today and doc apt is next tues. I'll be eating everything in sight till then! Hoping to resolve this and get this ordeal beind me.